Article Text

PDF
Development of new-onset psoriasis while on anti-TNFα treatment
  1. C Matthews1,
  2. S Rogers2,
  3. O FitzGerald1
  1. 1Department of Rheumatology, St Vincent’s University Hospital, Dublin, Ireland
  2. 2Department of Dermatology, St Vincent’s University Hospital
  1. Correspondence to:
    C Matthews
    Department of Rheumatology, St Vincent’s University Hospital, Elm Park, Dublin 4, Ireland;matthews_clare{at}hotmail.com

Statistics from Altmetric.com

Treatments directed against the proinflammatory cytokine tumour necrosis factor α (TNFα) are effective in rheumatoid arthritis and spondyloarthropathies. In patients with inflammatory arthritis secondary to psoriasis, chronic skin plaques also resolve with this treatment. We report on a series of clinical cases in which, conversely, there was a first presentation of psoriasis while on anti-TNF treatment.

The first case is that of a 49-year-old man with established ankylosing spondylitis, who was started on infliximab and showed an excellent response. After 8 months of treatment, he developed an erythematous, pustular rash over his back (fig 1). No clinical or serological evidence of infection was found and his medication, …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.